Wildfire, Bucks
- When
- March 10, 9:00 AM EST to 6:00 PM EST
- Where
- Bucks forecast zone
- Reported by
- NEWSPAPER
A wildfire scorched 15 acres of woodland on a hilltop in Solebury Township. A fire was started to burn logs, but then went out of control.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wildfire scorched 15 acres of woodland on a hilltop in Solebury Township. A fire was started to burn logs, but then went out of control. About 10 fire companies responded. No property damage or injuries were reported. Unseasonably dry weather for March was making it easier for wildfires to spread. March 10th was also a windy day. The peak wind gust on March 10th at Philadelphia International Airport was from the southwest at 43 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 10, 4:19 AM EST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 AM EST FRI MAR 10 2006
.SYNOPSIS...
CHANGEABLE CONDITIONS THROUGH THE MIDDLE PORTION OF NEXT WEEK WITH
SIX TOTAL FRONTAL PASSAGES POSSIBLE THROUGH PORTIONS OF THE CWA.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...
A WARM FRONT(1ST FROPA) IS SLOWLY TRACKING NORTHWARD THROUGH THE NRN
PORTION OF THE CWA AND IS EXPECTED TO CLEAR THE REGION AFTER SUN-UP.
A COLD FRONT(2ND FROPA) IS EXPECTED TO CROSS THE REGION TOWARD
SUNSET. IN BETWEEN WELL SEE GUSTY SOUTHWEST WINDS AND NEAR RECORD
OR RECORD HIGH TEMPS.
LOCATION TEMP ESTABLISHED
-------- ---- -----------
MPO 69 1977
ABE 70 1955
RDG 74 1986
PHL 73 1986
TTN 70 1955
ILG 76 1964
ACY 72 1986
GED 77 1964
BOTH THE 00Z GFS AND NAM BUFKIT SOUNDINGS DEPICT AN ADIABATIC
ENVIRONMENT UP TO ALMOST 750 MB BY THIS AFTERNOON. THIS WILL BE
SOMEWHAT SIGNIFICANT IN A COUPLE OF WAYS. FIRST, HISTORY SUGGESTS
THAT STAT DEWPOINT GUIDANCE WILL RUN TOO HIGH THIS AFTERNOON AND WE
WILL BE DRIER THAN FORECAST. THERES MORE BELOW IN THE FIRE WEATHER
SECTION. SECONDLY, THERE ARE 50 TO 60 KT WINDS FORECAST WITHIN THIS
LAYER. THE NAM SEEMS TO HAVE A BETTER HANDLE CONCERNING SPEEDS WHEN
COMPARING THE SOUNDING TO OUR VWP. THE VWP IS ALREADY PICKING UP 45
KT AT 1000 FT, 60 KT AT 2000 FT, AND 70 KT AT 3000 FT. THIS MIGHT BE
A OVERDONE AS ACARS DATA FROM DESCENDING FLIGHTS INTO PHL SHOW A MAX
OF 55 KT. WITH THESE TYPES OF SPEEDS IN AN ADIABATIC ENVIRONMENT,
SURFACE CONDITIONS WILL BECOME WINDY TODAY. BECAUSE OF WHATS
ANTICIPATED, A WIND ADVISORY HAS BEEN ISSUED FROM 1000 AM THROUGH
600 PM.
THE COLD FRONT IS EXPECTED TO SAG DOWN INTO THE CAROLINAS TONIGHT
AND STAY THERE THROUGH SATURDAY. FOR THE SECOND NIGHT IN A ROW,
WERE BUYING INTO THE COOLER MAV TEMPS WITH SKIES EXPECTED TO GO
MOSTLY CLEAR. WINDS WILL QUICKLY LIGHTEN UP THIS EVENING AS WELL. WE
WILL REMAIN IN THE COOL SECTOR TOMORROW, BUT STILL HAVE SPRINGLIKE
TEMPERATURES. ON SATURDAY NIGHT, THE COLD FRONT TURNED WARM FRONT
WILL APPROACH FROM THE SOUTH AND PROVIDE THE REGION WITH ANOTHER
SHOT OF SHOWERS. THIS IS WHERE IT CAN GET A LITTLE STICKY. HOW FAR
DOES THE WARM FRONT(3RD FROPA) MAKE IT NORTH? EVEN WITH THIS CURRENT
WARM FRONT WERE CURRENTLY DEALING WITH EARLY THIS MORNING, ONE
WOULD THINK IT WOULD HAVE LITTLE TROUBLE TRACKING NORTH WITH THE
ONGOING STRONG WINDS. ITS ONLY MOVING SLOWLY. THIS TAKES US INTO
SUNDAY. HOW FAR DOES THE FRONT GET BEFORE THE COLD FRONT(4TH FROPA)
MOVES IN FROM THE WEST. THE DIGITAL GRIDS WERE TWEAKED THINKING THAT
THE SOUTH WILL GET WARM SECTORED AND THE NORTHERN ZONES WONT. I
ENHANCED THE TEMPERATURE CONTRAST BETWEEN THE TWO AREAS, BUT IT
STILL MAY NOT BE ENOUGH. IF THINGS SET UP THE RIGHT WAY, NORTHERN
JERSEY COULD BE STUCK IN THE 50S ON A SOUTHEAST WIND WHILE THE
INTERIOR OF SOUTHERN NEW JERSEY COULD BE IN THE 70S WITH A STRONG
SOUTHWESTERLY FLOW.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THEN WELL HAVE A CHANCE OF SHOWERS ACCOMPANYING THE COLD FRONT LATE
SUNDAY INTO SUNDAY NIGHT. THIS IS ANOTHER VERY WEAK FRONT WITH VERY
LITTLE, IF ANY, COLD AIR BEHIND IT. THE FRONT IS NOT EXPECTED TO
DROP VERY FAR SOUTH OF OUR FORECAST AREA AND WILL MOVE BACK NORTH AS
A WARM FRONT(5TH FROPA) MONDAY. THIS MAY TOUCH OFF A FEW SHOWERS
MONDAY INTO MONDAY NIGHT. THE UPPER AIR TROUGH FINALLY MAKES ITS WAY
EAST LATE MONDAY NIGHT AND TUESDAY. THIS WILL BRING AN END TO OUR
MILD WEATHER AS A STRONG COLD FRONT(6TH AND FINAL FROPA) MOVES
ACROSS TUESDAY MORNING. SHOWERS AND ISOLATED THUNDERSTORMS WILL
PRECEDE AND ACCOMPANY THE FRONT. THE THUNDERSTORMS(ISOLATED) ARE IN
THE GRIDS BUT ARE NOT IN THE WORDED FORECAST. ONCE THE FRONT MOVES
OFF TO THE EAST, HIGH PRESSURE WITH MUCH COLDER AIR WILL BRING A
RETURN TO FAIR WEATHER FOR WEDNESDAY INTO THURSDAY.
&&
.AVIATION...
REGARDING CIGS AND VSBYS, STAYED VFR THROUGH THE TAF PERIOD. PUT
VCSH IN THE NWRN TAFS WHERE THE BEST CHANCE OF SHRA IS, BUT DONT
CONSIDER THAT CHANCE MORE THAN 30 PCT. BY MID TO LATE MORNING,
EXPECT TO BE LOSING ALL BUT MAYBE SOME HI CIGS. THE WINDS ARE THE
MAIN POINT OF CONCERN. CONSIDERED LLWS PRIOR TO TIME OF MIXING, BUT
WIND INCREASE WITH HEIGHT APPEARS TO BE TOO GRADUAL EARLY THIS AM TO
QUALIFY. FORECAST WIND GUSTS TO AROUND 40 KT AFTER 15Z AND PRIOR TO
22Z. THIS WINDOW MAY BE A LTL TOO LONG, BUT NOT BY MUCH PER BUFKIT.
&&
.MARINE...
FLOW SHOULD BE OFFSHORE FOR ALL OF OUR COASTLINE, AND GIVEN EXPECTED
GUSTS TO 40 KT OVER LAND WE THINK THE MARINE LAYER WILL NEED A LTL
DISTANCE FROM LAND BEFORE IT CAN MANIFEST A FULL DAMPENING EFFECT.
WE THINK COASTAL WINDS NEAR THE LAND THEREFORE WILL EXCEED 33 KT AND
WE ARE ISSUING A GALE WARNING. BAY WINDS ARE MORE INFLUENCED BY LAND
THAN OCEAN WINDS, AND SO GALES GOING UP THERE ALSO. MAY PUT WORDING
IN THE CWF THAT DIFFERENTIATES BETWEEN HIGHER GUSTS NEAR LAND AND
LOWER GUSTS WELL OFFSHORE WHERE BUOYS 44009 AND 44025 RESIDE.
&&
.FIRE WEATHER...
WINDS AND 10 HOUR FUEL MOISTURE LEVELS CLEARLY POINT TO A RED FLAG
WARNING FOR TODAY WHOLE FA, WHICH MAKES RH VALUES THE DELIMITING
FACTOR. WE ARE BANKING THAT THE VERY HIGH MIXING HEIGHTS WILL RESULT
IN DEWPOINTS DROPPING BELOW THE LOWEST OF THE STAT GUIDANCE
FORECASTS FOR 21Z TODAY. LOOKING AT THE ETA 21Z DWPT FCSTS FOR 800
MB, WE DECIDED ON SFC DWPTS IN THE UPPER 30S FOR THIS AFTN. WE TOOK
EXPECTED MAX TEMPS AND CAME UP WITH MIN RH VALUES OF 30 PCT OR BELOW
OVER DE AWAY FROM THE COAST, OUR MD EASTERN SHORE, SRN NJ AWAY FROM
THE COAST AND THE IMMEDIATE PHL METRO AREA OF PA. THAT IS THE AREA
FOR WHICH WE ARE ISSUING A RED FLAG WARNING.
&&
.TIDES...
CBOFS FORECASTING TIDES TO EXCEED 3.5 FEET MLLW LATER THIS AFTERNOON
OVER THE NRN CHESAPEAKE BAY, AND WITH THE STIFF SW WIND FORECAST IT
SEEMS WORTH CONTINUING THE STATEMENT FOR MINOR TIDAL FLOODING. WE
THINK THAT THE TIMING OF THE LOW TIDES ALONG THE COAST AND THE
RELATIVELY SHORT DURATION OF THE STRONG WINDS ARE SUCH THAT WE ARE
NOT IN THE POSITION OF HAVING TO WORRY ABOUT FLOODING OVER THE
CHESAPEAKE AND BLOWOUTS ALONG THE COAST.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FOR PAZ054-055-060>062-067>071 FROM 10 AM FRIDAY
TO 6 PM FRIDAY.
...RED FLAG WARNING FOR PAZ070-071 FROM 1 PM FRIDAY TO 5 PM
FRIDAY.
NJ...WIND ADVISORY FOR NJZ001-007>010-012-013-015>023-027 FROM 10
AM FRIDAY TO 6 PM FRIDAY.
...RED FLAG WARNING FOR NJZ016>023-027 FROM 1 PM FRIDAY TO 5 PM
FRIDAY.
DE...RED FLAG WARNING FOR DEZ001>003 FROM 1 PM FRIDAY TO 5 PM
FRIDAY.
...WIND ADVISORY FOR DEZ001>003 FROM 10 AM FRIDAY TO 6 PM FRIDAY.
MD...RED FLAG WARNING FOR MDZ008-012-015-019-020 FROM 1 PM FRIDAY
TO 5 PM FRIDAY.
...WIND ADVISORY FOR MDZ008-012-015-019-020 FROM 10 AM FRIDAY TO
6 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ430-431-450>455 FROM 10 AM FRIDAY TO 6
PM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ430-431-450>455 UNTIL 10 AM FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ430-431 FROM 6 PM FRIDAY TO 8 PM
FRIDAY.
...SMALL CRAFT ADVISORY FOR ANZ450>455 FROM 6 PM FRIDAY TO 5 AM
SATURDAY.
&&
SHORT TERM...KRUZDLO
LONG TERM...RPW/KRUZDLO
AVIATION/MARINE/TIDES...MPD
FIRE WEATHER...MPD/KRUZDLOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 446 AM EST FRI MAR 10 2006 ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-111000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 446 AM EST FRI MAR 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 1000 AM TO 600 PM. A GALE WARNING IS IN EFFECT FOR THE MARINE ZONES FOR SAME TIME. A RED FLAG WARNING IS IN EFFECT FROM 100 PM TO 500 PM THIS AFTERNOON FOR DELAWARE AWAY FROM THE COAST, THE MARYLAND EASTERN SHORE, SOUTHERN NEW JERSEY AWAY FROM THE COAST AND THE IMMEDIATE PHILADELPHIA METRO AREA OF PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KRUZDLO
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494380.